MAUDE Adverse Event Report: COVIDIEN SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCDA48
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: onb12stf, onb12stf versaone opt 12 std trocar (lot #: j5g2412y).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter during a laparoscopic sleeve gastrectomy and proximal jejunal bypass, obvious leakage from the two trocars was noted immediately after stapling.Additionally towards the end of the surgery, the white plastic on the moving jaw had dropped out in the middle of the surgery once surgeon took it out from the patient cavity.A new trocar was used.There was no patient injury.According to the reporter towards the end of a laparoscopic sleeve gastrectomy and proximal jejunal bypass, the white plastic on the moving jaw had dropped out once surgeon took it out from the patient cavity.Nothing fell on patient's cavity.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 correction: b5 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the jaw liner degraded.Pieces of the jaw liner were missing.It was reported that the jaw liner had become detached.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.Jaw liner damage is caused by the device jaws being clamped and activated multiple times with too little or no tissue present in the jaws.Extended activation under this condition will cause the jaw liner to melt and become damaged.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: do not activate the instrument with the clamping jaw closed unless there is tissue present, as doing so may damage the device jaws.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, towards the end of a laparoscopic sleeve gastrectomy and proximal jejunal bypass, the white plastic on the moving jaw had dropped out once surgeon took it out from the patient cavity.Nothing fell on patient's cavity.There was no patient injury.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24206226
Report Number1717344-2026-00123
Device Sequence Number9672269
Product Code LFL
UDI-Device Identifier10884521592858
UDI-Public(01)10884521592858(17)280829(10)32430121X
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K180149
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCDA48
Device Catalogue NumberSCDA48
Device Lot Number32430121X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer03/25/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age45 YR
Patient SexFemale